Alert archive / Montana / High Wind Warnings in 2025

High Wind Warning 2, NWS Great Falls, MT

January 9, 2025Glacier County, Pondera County, Toole County, Montana

NWS Great Falls, MT issued this high wind warning at Jan 9, 2025, 12:20 PM MST for Glacier County, Pondera County, Toole County, Montana. It took effect at Jan 10, 2025, 2:00 AM MST. It was in force for 16 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 9, 2025, 12:20 PM MST (19:20 UTC)
In effect from
Jan 10, 2025, 2:00 AM MST
Expired
Jan 10, 2025, 6:00 PM MST
In force
16 hr
Issued by
NWS Great Falls, MT

Counties Glacier County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 2:00 AM MSTNON-TSTM WND GST 515 Se Browning, MTMesonet station SHBM Browning Station Elevation: 4484 ft.
Jan 10, 2:15 AM MSTNON-TSTM WND GST 591 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Jan 10, 3:00 AM MSTNON-TSTM WND GST 631 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Jan 10, 5:21 AM MSTNON-TSTM WND GST 868 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.
Jan 10, 6:26 AM MSTNON-TSTM WND GST 553 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport Station Elevation: 3828 ft.
Jan 10, 7:00 AM MSTHIGH SUST WINDS 4116 Wsw Cut Bank, MTSustained winds averaged near 41 mph from 6 AM to 7 AM at Mission Lake Montana Mesonet site.
Jan 10, 7:00 AM MSTNON-TSTM WND GST 578 Wsw Saint Mary, MTMesonet station SNPMT Sunpoint Station Elevation: 4767 ft.
Jan 10, 8:30 AM MSTNON-TSTM WND GST 769 Ese East Glacier Park, MT76 mph wind gust at Dog Gun Lake Montana Mesonet site.
Jan 10, 10:00 AM MSTNON-TSTM WND GST 618 Wsw Saint Mary, MTMesonet station SNPMT Sunpoint.
Jan 10, 10:11 AM MSTNON-TSTM WND GST 51Saint Mary, MTMesonet station SRYM8 Saint Mary RAWS Station Elevation: 4560 ft.
Jan 10, 11:11 AM MSTNON-TSTM WND GST 56Saint Mary, MTMesonet station SRYM8 Saint Mary RAWS Station Elevation: 4560 ft.
Jan 10, 11:21 AM MSTNON-TSTM WND GST 50Browning, MTMesonet station BGRM8 Browning RAWS Station Elevation: 4383 ft.
Jan 10, 11:21 AM MSTNON-TSTM WND GST 968 Se East Glacier Park, MTMesonet station DCRM8 Deep Creek RAWS.
Jan 10, 11:45 AM MSTNON-TSTM WND GST 651 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Jan 10, 12:00 PM MSTNON-TSTM WND GST 681 Ene East Glacier Park, MTMesonet station MTBRN Two Medicine Bridge (MT DOT).
Jan 10, 1:21 PM MSTNON-TSTM WND GST 58Browning, MTMesonet station BGRM8 Browning RAWS Station Elevation: 4383 ft.
Jan 10, 1:28 PM MSTNON-TSTM WND GST 583 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport Station Elevation: 3828 ft.
Jan 10, 1:40 PM MSTNON-TSTM WND GST 542 Se Ethridge, MTMesonet station GW1987 ETHRIDGE THREE SE Station Elevation: 3602 ft.
Jan 10, 2:15 PM MSTNON-TSTM WND GST 555 Se Browning, MTMesonet station SHBM Browning Station Elevation: 4484 ft.
Jan 10, 2:45 PM MSTNON-TSTM WND GST 583 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport Station Elevation: 3828 ft.
Jan 10, 3:00 PM MSTNON-TSTM WND GST 523 W Devon, MTMesonet station GW5346 DEVON THREE WEST Station Elevation: 3202 ft.
Jan 10, 3:00 PM MSTNON-TSTM WND GST 552 Nnw Shelby, MTMesonet station GW0664 Shelby Airport Station Elevation: 3432 ft.
Jan 10, 5:00 PM MSTNON-TSTM WND GST 5014 Wsw Saint Mary, MTMesonet station LGPVC Logan Pass (GNP) Station Elevation: 6774 ft.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 7.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2025-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2025-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
123 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

548 
WWUS75 KTFX 091920
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1220 PM MST Thu Jan 9 2025

MTZ301-307-308-092030-
/O.CAN.KTFX.HW.A.0001.250110T0000Z-250111T0600Z/
East Glacier Park Region-Southern Rocky Mountain Front-Southern
High Plains-
Including the following locations: Marias Pass, East Glacier
Park, Kiowa, Logan Pass, Rogers Pass, Saint Mary, Babb, Pendroy,
Choteau, and Bynum
1220 PM MST Thu Jan 9 2025

...HIGH WIND WATCH IS CANCELLED...

The threat for strong winds has ended.

$$

MTZ302-303-101200-
/O.UPG.KTFX.HW.A.0001.250110T0000Z-250111T0600Z/
/O.NEW.KTFX.HW.W.0002.250110T0900Z-250110T1900Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-
Including the following locations: Dupuyer, Santa Rita, Ethridge,
Heart Butte, Browning, and Cut Bank
1220 PM MST Thu Jan 9 2025

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO NOON MST FRIDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph 
  expected. Isolated gusts near 75 mph near the Rocky Mountain Front.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Northern High Plains.

* WHEN...From 2 AM to noon MST Friday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Brusda
6 follow-up statements
551 
WWUS75 KTFX 092303
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
403 PM MST Thu Jan 9 2025

MTZ302-303-101315-
/O.CON.KTFX.HW.W.0002.250110T0900Z-250110T1900Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-
Including the following locations: Heart Butte, Browning, Cut
Bank, Ethridge, Dupuyer, and Santa Rita
403 PM MST Thu Jan 9 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO NOON MST 
FRIDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph 
  expected. Isolated gusts near 75 mph near the Rocky Mountain Front.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Northern High Plains.

* WHEN...From 2 AM to noon MST Friday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ323-324-326-101000-
/O.NEW.KTFX.FG.Y.0003.250109T2303Z-250110T1000Z/
Canyon Ferry Area-Missouri Headwaters-Gallatin Valley-
Including the following locations: Winston, Whitehall, Townsend,
Willow Creek, Pony, Three Forks, Bozeman, Harrison, Gallatin
Gateway, and Toston
403 PM MST Thu Jan 9 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM MST FRIDAY...

* WHAT...Visibility less than one half mile in dense fog.

* WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, 
  and Canyon Ferry Area.

* WHEN...Until 3 AM MST Friday.

* IMPACTS...Low visibility and icy roadways could make driving 
  conditions hazardous.

* ADDITIONAL DETAILS...This will mostly impact Interstate 90 from 
  Belgrade to Three Forks, and the river valley from Three Forks 
  north to around Toston along the border between Broadwater and 
  Gallatin Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

SC
887 
WWUS75 KTFX 100340
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
840 PM MST Thu Jan 9 2025

MTZ302-303-101400-
/O.CON.KTFX.HW.W.0002.250110T0900Z-250110T1900Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-
Including the following locations: Browning, Cut Bank, Ethridge,
Heart Butte, Santa Rita, and Dupuyer
840 PM MST Thu Jan 9 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO NOON MST 
FRIDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph 
  expected. Isolated gusts near 75 mph near the Rocky Mountain Front.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Northern High Plains.

* WHEN...From 2 AM to noon MST Friday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ319-101000-
/O.EXA.KTFX.FG.Y.0003.000000T0000Z-250110T1000Z/
Helena Valley-
Including the following locations: Helena
840 PM MST Thu Jan 9 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM MST FRIDAY...

* WHAT...Visibility one quarter mile or less at times in dense fog.

* WHERE...Helena Valley.

* WHEN...Until 3 AM MST Friday.

* IMPACTS...Low visibility and icy roadways will make driving 
  conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

MTZ323-324-326-101000-
/O.CON.KTFX.FG.Y.0003.000000T0000Z-250110T1000Z/
Canyon Ferry Area-Missouri Headwaters-Gallatin Valley-
Including the following locations: Pony, Harrison, Three Forks,
Townsend, Toston, Winston, Whitehall, Willow Creek, Bozeman, and
Gallatin Gateway
840 PM MST Thu Jan 9 2025

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST FRIDAY...

* WHAT...Visibility one quarter mile or less at times in dense fog.

* WHERE...The Interstate 90 Corridor from Belgrade to Three Forks, 
  and north through the Canyon Ferry Area.

* WHEN...Until 3 AM MST Friday.

* IMPACTS...Low visibility and icy roadways will make driving 
  conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

SC
090 
WWUS75 KTFX 100914
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
214 AM MST Fri Jan 10 2025

MTZ319-323-324-326-101015-
/O.CAN.KTFX.FG.Y.0003.000000T0000Z-250110T1000Z/
Helena Valley-Canyon Ferry Area-Missouri Headwaters-Gallatin
Valley-
Including the following locations: Townsend, Helena, Willow
Creek, Whitehall, Gallatin Gateway, Winston, Harrison, Pony,
Toston, Bozeman, and Three Forks
214 AM MST Fri Jan 10 2025

...DENSE FOG ADVISORY IS CANCELLED...

Dense fog has lifted across the area and the threat has ended.

$$

MTZ302-303-101900-
/O.CON.KTFX.HW.W.0002.000000T0000Z-250110T1900Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-
Including the following locations: Ethridge, Browning, Santa
Rita, Heart Butte, Dupuyer, and Cut Bank
214 AM MST Fri Jan 10 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph 
  expected. Isolated gusts near 75 mph near the Rocky Mountain Front.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Northern High Plains.

* WHEN...Until noon MST today.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Glinskas
166 
WWUS75 KTFX 101851
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1151 AM MST Fri Jan 10 2025

MTZ302-303-102100-
/O.EXT.KTFX.HW.W.0002.000000T0000Z-250110T2100Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-
Including the following locations: Heart Butte, Ethridge, Santa
Rita, Dupuyer, Cut Bank, and Browning
1151 AM MST Fri Jan 10 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph 
  expected. Isolated gusts near 75 mph near the Rocky Mountain Front.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Northern High Plains.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Ludwig
072 
WWUS75 KTFX 102031
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
131 PM MST Fri Jan 10 2025

MTZ303-102145-
/O.EXP.KTFX.HW.W.0002.000000T0000Z-250110T2100Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Ethridge, Santa Rita, and Cut
Bank
131 PM MST Fri Jan 10 2025

...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

Winds have weakened below High Wind Criteria. While a few gusts to 
50 mph remain possible, damaging winds are no longer expected.

$$

MTZ302-110100-
/O.EXT.KTFX.HW.W.0002.000000T0000Z-250111T0100Z/
Northern High Plains-
Including the following locations: Heart Butte, Dupuyer, and
Browning
131 PM MST Fri Jan 10 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 20 to 30 mph with isolated gusts up to 75 mph.

* WHERE...Northern High Plains.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Ludwig
887 
WWUS75 KTFX 110106
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
606 PM MST Fri Jan 10 2025

MTZ302-110215-
/O.EXP.KTFX.HW.W.0002.000000T0000Z-250111T0100Z/
Northern High Plains-
Including the following locations: Heart Butte, Dupuyer, and
Browning
606 PM MST Fri Jan 10 2025

...HIGH WIND WARNING HAS EXPIRED...

Strong winds will slowly diminish overnight and the High Wind 
Warning has been allowed to expire.

$$

Hoenisch

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 9, 10:49 AM MST, 1 hour 31 minutes earlier. Its key messages:

  • Winds will increase this evening along the Rocky Mountain Front and adjacent plains and spread to the plains of North-Central and Central Montana Friday morning continuing through Friday night.
  • There will be primarily mountain and mountain adjacent snow Friday evening through Monday morning with the heaviest snowfall Saturday evening through Sunday morning.
  • Temperatures will warm up to well-above seasonal averages by the middle of next week.
Area forecast discussion, Jan 9, 10:49 AM MST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1049 AM MST Thu Jan 9 2025

Aviation Section Updated.

.KEY MESSAGES...

 - Winds will increase this evening along the Rocky Mountain Front
   and adjacent plains and spread to the plains of North-Central
   and Central Montana Friday morning continuing through Friday
   night.

 - There will be primarily mountain and mountain adjacent snow
   Friday evening through Monday morning with the heaviest
   snowfall Saturday evening through Sunday morning.

 - Temperatures will warm up to well-above seasonal averages by the
   middle of next week.

&&

.UPDATE...
/Issued 1037 AM MST Thu Jan 9 2025/
Current forecast is on track. No changes this morning. Brusda

&&

.DISCUSSION...
/Issued 1037 AM MST Thu Jan 9 2025/

 - Meteorological Overview:

Today an upper-level ridge slowly begins to move back over North-
central, Central, and Southwestern Montana. Fog will develop in the
Bozeman-Belgrade area this morning due to clear skies and light
winds. The ridge remains over the area on Friday. There will be a
strong surface pressure gradient over North-central and Central Montana
tonight through Friday which will lead to strong winds tonight
along the Rocky Mountain Front which will spread to the rest of
North-central and Central Montana on Friday. Due to the winds
temperatures will warm up to well-above seasonal averages on
Friday. Friday evening into Saturday morning a surface cold front
associated with an upper-level trough begins to move through the
area. The upper-level trough will remain over North-central,
Central, and Southwestern Montana through Monday. This will bring
cooler temperatures and mostly mountain and mountain adjacent snow
with the highest amounts in northerly upslope areas Friday
evening through Monday morning. An upper-level ridge moves over
North-central, Central, and Southwestern Montana on Tuesday and
will stay over the area through next Thursday. This will warm
temperatures back up to well-above seasonal averages by the middle
of next week with dry conditions.

 - Forecast Confidence & Scenarios:

There is a 60% chance for patchy dense fog to form in the Bozeman-
Belgrade area this morning. Due to low-confidence in clouds clearing
early this morning to allow fog to form, at this time a Dense Fog
Advisory will not be issued. There is a 20% chance for fog to form
in the Helena valley this morning. Due to the low confidence a Dense
Fog Advisory will not be issued.

Thursday evening there is a 50% chance for winds of 55 mph or
greater along the Rocky Mountain Front. On Friday there is a 75 -
95% chance for wind gusts of greater than 75 mph along the Rocky
Mountain Front. On Friday there is a 50 - 70% chance for winds of 55
mph or greater along the plains adjacent to the Rocky Mountain
Front. As a result a High Wind Watch was issued for the Rocky
Mountain Front and adjacent plains from this evening through Friday
night. Across portions of the Montana Highway 200 Corridor, Bears
Paw Mountains, and Sweet Grass Hills there is a 50 - 80% chance for
winds of 55 mph or greater on Friday. As a result of low confidence
in widespread high winds in these areas a High Wind Watch was not
issued at this time. On Saturday there is a 50 - 80% chance for
winds of 55 mph or greater in the Sweet Grass Hills, Bears Paw
Mountains, and portions of Fergus County.

For snow on Saturday there is a 50 - 80% chance for 8 inches of snow
or greater in the Little Belts. On Saturday across most lower-
elevation locations there is a 10 - 40% chance for an inch of snow
or greater. On Saturday there is a 40 - 70% chance for 4 inches of
snow or greater between Belt and Stanford along the Montana Highway
200 Corridor. On Saturday in the Bears Paws Mountains there is a 50%
chance for 6 inches of snow or greater. As a result of this being a
northwest flow event and probabilities not fully matching up with
what can be expected meteorologically, a Winter Storm Watch was
issued from 11 PM Friday to 5 PM Saturday for the Highway 200
Corridor. In addition Winter Storm Watches remain in effect for the
Little Belt, Highwood, Little Snowy, Judith, and Bears Paw
Mountains. On Sunday there is a 50 - 80% chance for 8 inches of snow
or greater in the Little Belts and Little Snowies. On Sunday there
is a 60 - 80% chance for 4 inches of snow or greater across most of
the Highway 200 Corridor east of Great Falls and in the Bears Paw
Mountains. Across most of the rest of Central Montana on Sunday
there is a 30 - 70% chance for an inch of snow or greater. On Monday
in the Little Belts, Highwoods, and Little Snowies there is a 40 -
70% chance for 2 inches of snow or greater. On Monday there is a 30 -
70% chance for an inch of snow or greater along the Montana Highway
200 Corridor. -IG

&&

.AVIATION...
09/18Z TAF Period

Aside from some mist at BZN through noon, expect mainly VFR
conditions across North Central and Southwestern Montana today as
skies clear. Winds will be on the increase overnight tonight,
resulting in some blowing snow across the plains (though no
reductions in visibility are in TAFs at this time) and increased
mountain wave turbulence. Ludwig

Refer to weather.gov/zlc for more detailed regional
aviation weather and hazard information.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  34  21  42  28 /   0   0  10  90
CTB  32  20  39  24 /   0   0  10  80
HLN  34  18  39  28 /   0   0   0  80
BZN  32  11  36  23 /   0   0  10  90
WYS  27   0  23   9 /   0   0  20 100
DLN  30  12  34  20 /   0   0   0  40
HVR  31  15  41  27 /   0   0  10  80
LWT  33  17  43  25 /   0   0  10  80

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from 5 PM MST this afternoon through Friday
evening for East Glacier Park Region-Eastern Glacier, Western
Toole, and Central Pondera-Northern High Plains-Southern High
Plains-Southern Rocky Mountain Front.

Winter Storm Watch from Friday afternoon through Saturday
afternoon for Bears Paw Mountains and Southern Blaine-Little
Belt and Highwood Mountains-Snowy and Judith Mountains.

Winter Storm Watch from Friday evening through Saturday
afternoon for Cascade County below 5000ft-Fergus County below
4500ft-Judith Basin County and Judith Gap.

&&

http://www.weather.gov/greatfalls

In the hours before

Special weather statement, Jan 9, 6:45 AM MST, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Great Falls MT
645 AM MST Thu Jan 9 2025

MTZ316-319-320-322>326-328>330-091600-
Gates of the Mountains-Helena Valley-
Big Belt, Bridger and Castle Mountains-
Elkhorn and Boulder Mountains-Canyon Ferry Area-
Missouri Headwaters-Madison River Valley-Gallatin Valley-
Beaverhead and Western Madison below 6000ft-
Ruby Mountains and Southern Beaverhead Mountains-
Gallatin and Madison County Mountains and Centennial Mountains-
Including the cities of Canyon Creek, Wolf Creek, Craig, Helena,
Trident, Maudlow, Battle Ridge Pass, Bozeman Pass,
Deep Creek Pass, Montana City, Clancy, Boulder, Corbin, Wickes,
Elk Park Pass, Homestake Pass, Toston, Townsend, Winston,
Harrison, Three Forks, Willow Creek, Pony, Whitehall, Cameron,
Ennis, Jeffers, McAllister, Norris, Bozeman, Gallatin Gateway,
Bannack, Dillon, Glen, Waterloo, Monida Pass, Big Sky,
West Yellowstone, Targhee Pass, and Raynolds Pass
645 AM MST Thu Jan 9 2025

...Areas of dense fog this morning...

Areas of dense fog will affect Southwest MT through this morning.
Visibility will be reduced to less than a quarter of a mile in
some locations.

Some areas that the dense fog will affect include Dearborn, Sieben
flats and Belgrade.

Those traveling through Southwest MT this morning should be alert
for areas of poor visibility.

Brusda
Local storm report, Jan 9, 9:55 AM MST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
955 AM MST Thu Jan 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Snow             Lewistown               47.06N 109.42W
01/08/2025  M2.0 Inch        Fergus             MT   Trained Spotter

            Additional Snowfall of 2 inches. 10 inches
            on the ground.

&&

ML

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 12:55 AM MSTHigh Wind WatchTFXGlacier, Lewis and Clark, Pondera, Teton, Toole11 hr
Jan 9, 12:59 PM MSTWinter Storm WarningTFXBeaverhead, Blaine, Cascade, Chouteau, Fergus, Gallatin and 4 more3 days
Jan 9, 12:59 PM MSTWinter Weather AdvisoryTFXBeaverhead, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 6 more3 days
Jan 9, 4:03 PM MSTDense Fog AdvisoryTFXBroadwater, Gallatin, Jefferson, Lewis and Clark, Madison10 hr

Nearby

High Wind Warnings in Montana, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.